MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES
Model Number CDS0601-XTR
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Incomplete Coaptation (2507)
Health Effect - Clinical Codes Mitral Valve Insufficiency/ Regurgitation (4451); Unspecified Tissue Injury (4559)
Date of Event 07/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2025 that the patient was presented with grade 4+ degenerative mitral regurgitation (mr), small cardiac chambers and prolapsed posterior leaflet for a mitraclip procedure.During the procedure, a single leaflet device attachment and atrial septal injury was observed requiring surgical intervention.The mr remained unchanged post procedure.There was no clinically significant delay.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to the reported event.A review of the complaint history identified no similar complaints from the lot.All available information was investigated and based on information provided, the reported difficult or delayed positioning associated with leaflet capture and single leaflet device attachment resulting in unspecified tissue injury and subsequent mitral valve insufficiency/regurgitation appears to be due to patient conditions (leaflet prolapse swinging widely, thin and tethered rear leaflet).Image resolution poor is attributed to patient and procedural conditions and the patient anatomy caused difficulties visualizing the clip during the procedure.Mitral regurgitation and tissue damage/injury are known possible complications associated with mitraclip procedures.Serious injury/illness/impairment was a result of case-specific circumstances.There is no indication of a product issue with respect to manufacture, design, or labeling.
 
Event or Problem Description

Brand Name
MITRACLIP
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22607799
Report Number2135147-2025-04101
Device Sequence Number5457417
Product Code NKM
UDI-Device Identifier08717648226366
UDI-Public(01)08717648226366(17)251202(10)41202R1041
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/02/2025
Device Model NumberCDS0601-XTR
Device Catalogue NumberCDS0601-XTR
Device Lot Number41202R1041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer08/06/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown